Announcement

Announcement Module
Collapse
No announcement yet.

Cracks and sores in and around mouth

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Cracks and sores in and around mouth

    Hello all

    I was wondering if any of you had any tips to help me with this problem. I had an allergic reaction to a med and it caused sores in and around my mouth. I have taken steroid lozenges and a mouthwash to clear the sores inside my mouth. I was given fucidin and told to use vaseline for the cracks at the corner of my mouth.

    It has been weeks and I just can't get rid of them. They start to heal then crack again. Today the blisters inside my mouth are starting again. I would appreciate knowing anything you have tried that has helped. I am getting a bit fed up of it all, now.

    I eat healthily (ish) :lol: and don't think I need a B vitamin supplement as I eat a lot of foods containing those vitamins. Appreciate your thoughts.

    Thanks

  • #2
    Hi Deb,

    I have similar problems with cracks and sores around the mouth - it can be very painful

    I find that a very thick layer of pawpaw cream (similar in texture to vaseline, but not made from petroleum) helps a little with the pain, and because it keeps the skin moist, it can also stop further cracks from appearing.

    Also, my doctor prescribed elocon ointment (a corticosteroid). I don't put it on my lips, but it is really good for the skin just outside of the lips where I was also getting cracks and sores. I was advised not to use it too often, as it does make the skin thinner. But, it makes a real difference when I do use it, and it might be worth asking your doctor if something like this would be helpful?

    Good luck! I would be really grateful if you could share any tips if you do find something else that helps

    Rebekah xx

    Comment


    • #3
      Hi Deb

      Perhaps some sort of ulcer cream? They're often good for multiple things and can be really soothing and relieving (half the time I wonder if a cold piece of ice would do the same trick). They're used for things like denture rubbing etc so you'd assume they'd be a good reliever for pretty much anything. I dont know of your brands but there's 2 different ones I use - ask a pharmacist and hopefully they'll be able to recommend something

      Comment


      • #4
        Debs I have cracks in the corner of my mouth for a about a year on and off. I've tried everything even prescription medication nothing has cleared them like you they start to heal then slit again. I think mine could be due to using the inhalers for my copd.

        What I find helpful is Clarins face treatment oil it's expensive but it helps keep the cracks from getting dry and spliting again.

        I use it every night under my moisture if see any dry scaly patches appearing on my face I dab it on the patches a couple of times a day. A little goes along way and it has reduced the amount of steroid cream I use for my face.

        A few times I have run out and I used olive oil on the corners of my mouth that helped also didn't taste too good tho.

        Comment


        • #5
          Hi Debs - I had a pretty bad allergic reaction that caused my lips to get dry and cracked and infected - it was painful, and kind of gross as well - I'm a smiley person, and every time I smiled, my lips would crack and bleed. Icky.) My doc prescribed an antibiotic in a vaseline base that helped a lot, but it took a good month of using it to clear it up.

          Hope you're feeling better soon!

          Lisa

          Comment


          • #6
            Thanks for the replies.

            Rebekah, I have just dug out a steroid cream and am going to give that a try. I may try a health shop if this fails. Thanks for the tips, and I find anything that works I will be shouting from the rooftops, beleive me!!! It hurts to talk, smile and eat.

            Sjaneo, I never thought of ulcer crem, I will see if the steroid cream works first.

            Pippa. you are braver than me. I cringe at the thought of olive oil near my mouth. Not that the fucidin, vaseline or steroid cream are much better tasting!!!

            Oesa, I may have to go back to the doc if all else fails, it is such a stupid little thing, thatis really bugging me now!!!

            Comment


            • #7
              Hi Debbie....ohh dear so sore for you.....hope the suggestions ease that.my ears crack behind dermy going take look...............carnt imagine what having it in/around mouth is like....bless you.
              vaseline helps a bit..
              take care
              countrylass

              Comment


              • #8
                l heard , years ago, that lack of vitamin A can be a cause of that. No documentation. You might try opening and utilizing the contents of a vitamin E capsule. That's good for some skin problems--and it won't hurt to ingest it. :luck:

                Oh, honey has been used , historically, for treating ulcers. Although messy in this instance. Your post seems to be a call-out to the "Old Wives." :lol:
                Last edited by Limpin A. Long; 10-22-2011, 02:58 AM.

                Comment


                • #9
                  Almost every fall/winter my mouth cracks on each side and so does the top of my rear crack...lol..really weird...my Dr gives me Muriprioson cream to apply and yes it comes back alot.....

                  Comment


                  • #10
                    Hi, just to update on this. I have used the steroid cream and it clears it up. As soon as I stop using it, they come back. I guess the weather, cold and damp here, doesn't help. Sure is a stubborn problem!!!

                    Comment


                    • #11
                      Hi Deb,
                      Sorry to hear what your going through mate as i have the same situation and steroids used to work for me and now it's a no go situation...so besides being on the plaquenil, this may sound soft but i get baby wipes morning and night and wipe my face and rub in Nivea cream for dry skin ontop opf my skin being moist and you would'nt believe how it's helped me and i don't get so many sores come, it's like the nivea holds them at bay abit.

                      Comment


                      • #12
                        Deb once you get them cleared up try putting a little dab of olive oil on the corners of your mouth it helps to stop them drying and cracking again in the bad weather.

                        Honestly try it dose help

                        Comment


                        • #13
                          I didn't even know that I had anything going on with my mouth until I saw the dentist last week. He knows I have SLE and has other patients that also have lupus, so he is familiar with it. He pointed out that I have tiny sores on both sides of my mouth - something I didn't even notice before he said something. He recommended I speak to my Rheumy about getting a cream for that.

                          Comment


                          • #14
                            Deb, I just thought of this when you said it came back as soon as you stopped using the steroid cream...

                            one other thing I've learned is that using steroid creams regularly can actually make some rashes worse. I had peri-oral dermatitis last summer, (a red, scaly, painful rash around the corners of my mouth and my chin) and for that in particular, while steroid creams can help in the short term, as soon as you stop using them, you "rebound" and it comes back and is usually worse.

                            So I'm a bit more cautious in my use of steroid creams unless I know for sure my rash is lupus-related. If it's something new, I always get it checked out.

                            Perhaps something else to consider!

                            Lisa

                            Comment


                            • #15
                              Thanks Lisa, I was actually wondering if the steroid cream was doing that. I seem to have some sort of irritation around the lips as well, so will lay off the steroid cream for a while.

                              Olga, I will be interested to see what your rheumy prescribes for that.

                              Pippa, thanks for the tip. I will let you know if I try it.

                              Comment

                              Working...
                              X